Me: "I'm going to start you on trazodone, but I want to make you aware of some of the side effects."
Me: "It can cause your blood pressure to drop."
Patient: "Oh no."
Me: "So if you feel dizzy, stop taking it."
Patient: "Yikes. All right."
Me: "Also, in some patients... male patients.... it can rarely cause a... prolonged erection."
Patient: [smiling] "Oh?"
Me: "If it doesn't go away, you need to see a doctor."
Patient: [smiles wider] "Sure."
Patient: [grinning] "Heh."
Ha, I've always imagined what it's like to tell a patient about priapism. Isn't it supposed to be painful in addition to prolonged? That might take a bit of the giggle out of everythingReplyDelete
Mention to him that prolonged priapism could require amputation. That should wipe the smile off his face.ReplyDelete
Only mention amputation if he comes in with priapism and a big bow on the affected member.ReplyDelete
Trazodone = tragic boneReplyDelete
Fizz, I love these kind of posts! :)ReplyDelete
ehhh... LOL?? funny :)ReplyDelete
btw, i have a blog and a web directory, would u like to exchange links? let me know firstname.lastname@example.org
Or as we in the business like to call it, TrazoBone.ReplyDelete
i was giving a talk as a part of an emergency medicine "clinical pearls" session at an international conference a few years ago, and one of the presenters was talking about treatment of priapism.... the title of the talk? "Treatment of priapism: It doesn't have to be hard".....still wish I had come up with that one!ReplyDelete
Ha, ha! Penile gangrene! Ho! Ho!ReplyDelete